Anticoagulant drugs are those that thin the blood. If someone has a blood clot in their leg or other part of the body, the doctor will immediately prescribe an anticoagulant drug in order to make the blood thin so that it flows more smoothly and easier to the other organs of the body like the brain and heart. If that doesn’t happen with someone who had a blood clot, then they might not get the blood to the organs and die.
An oral anticoagulant is one that is taken by mouth. Some of these anticoagulant drugs include Revcovi, Seysara and Tegsedi. If a nurse prescribes an oral anticoagulant drug, then the nurse should teach the client to avoid foods that are high in vitamin K.
Avoid foods high in vitamin k.-rationale: the client should avoid consuming large amounts of vitamin k because vitamin k can interfere with anticoagulation. the client may need to report diarrhea, but anticoagulants dont cause diarrhea. the client should use an electric razor not a straight razor to prevent cuts that bleed. aspirin may increase the risk of bleeding; the client should use acetaminophen for pain relief.client needs category: physiological integrityclient needs subcategory: pharmacological and parenteral therapiescognitive level: applicationreference: abrams, a.c., et al. clinical drug therapy: rationales for nursing practice, 8th ed. lippincott williams & wilkins, 2007, p. 889.